MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; ENDOVASCULAR SUTURING SYSTEM

MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; ENDOVASCULAR SUTURING SYSTEM
Model Number SA-85
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii aui stent graft system was implanted in a patient for the endovascular treatment of a 59 mm abdominal aortic aneurysm.The proximal aortic neck diameter measures 26-32 mm and 10 mm in length.The proximal neck was noted as short wide and conical with moderate calcification and thrombus present.It was reported during the index procedure, after the aui stent was implanted a completion angiogram identified a type ia endoleak.There appeared to be approximately 5-8 mm of proximal neck that could be gained with a proximal extension so the physician elected to deploy a proximal aortic extension just below renal arteries.A second angiogram demonstrated the type ia endoleak remained.4 helix-fx endoanchors were then placed in the proximal seal zone.A final completion angiogram was performed demonstrating a reduced and delayed type ia endoleak.The physician decided to end the procedure.Per the physician the cause of the event is undetermined.No additional clinical sequelae were reported and the patient will be monitored.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Film evaluation summary: the cause of the proximal type i endoleak reported during implant could not be determined from the pre-implant films provided.Films during implant were not available for review and the reported event could not be assessed.Pre-implant films revealed that the patient had a challenging anatomy which most likely contributed to the type ia endoleak; short, calcified, thrombus filled, and conical-shaped proximal neck.Since the site reported an additional 5-8mm of available proximal neck above the implanted bifurcate, it is possible that the bifurcate may have been implanted lower than intended within the 10mm length neck, which also may have been a factor.The likely target of the endoanchors was in a calcified location within the proximal neck, which also may have contributed to incomplete resolution of the endoleak post-anchor implant.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO ANCHOR SYSTEM - HELI-FX AAA
Common Device Name
ENDOVASCULAR SUTURING SYSTEM
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8646027
Report Number9612164-2019-02041
Device Sequence Number13957395
Product Code OTD
UDI-Device Identifier00763000006617
UDI-Public00763000006617
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K140036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/16/2020
Device Model NumberSA-85
Device Catalogue NumberSA-85
Device Lot Number0009497576
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2019
Initial Date Received by Manufacturer 05/15/2019
Supplement Date Received by Manufacturer05/29/2019
08/15/2019
Initial Report FDA Received Date05/28/2019
Supplement Report FDA Received Date06/25/2019
09/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR